Alert archive / Nebraska / Frost Advisories in 2014
Frost Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 15, 2014, 3:15 PM CDT for 4 counties in Nebraska. It took effect at May 16, 2014, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2014, 3:15 PM CDT (20:15 UTC)
- In effect from
- May 16, 2014, 3:00 AM CDT
- Expired
- May 16, 2014, 7:17 AM CDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110 WWUS73 KLBF 152015 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT THU MAY 15 2014 ...FROST ANTICIPATED ACROSS NORTH CENTRAL NEBRASKA OVERNIGHT... .SKIES WILL REMAIN MOSTLY CLEAR OVERNIGHT AND TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ACROSS MUCH OF NORTH CENTRAL NEBRASKA FRIDAY MORNING. FROST IS ANTICIPATED. NEZ007-010-028-029-161015- /O.NEW.KLBF.FR.Y.0004.140516T0800Z-140516T1300Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 315 PM CDT THU MAY 15 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. * TEMPERATURE: LOWS WILL FALL INTO THE LOWER TO MID 30S LATE TONIGHT AND EARLY FRIDAY. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JACOBS
1 follow-up statement
405 WWUS73 KLBF 161217 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 717 AM CDT FRI MAY 16 2014 ...THE THREAT FOR FROST HAS ENDED ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA... .INCREASING CLOUD COVER ACROSS NORTHERN NEBRASKA...HAS PUSHED TEMPERATURES INTO THE MIDDLE 30S ACROSS BOYD...HOLT...GARFIELD AND WHEELER COUNTIES...ENDING THE THREAT FOR FROST THIS MORNING. NEZ007-010-028-029-161330- /O.CAN.KLBF.FR.Y.0004.000000T0000Z-140516T1300Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 717 AM CDT FRI MAY 16 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED INTO THE MIDDLE 30S ACROSS THE ADVISORY AREA. WITH THE THREAT FOR FROST OVER...THE FROST ADVISORY IS CANCELLED. $$ BUTTLER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 15, 2:37 PM CDT, 38 minutes earlier.
Area forecast discussion, May 15, 2:37 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT THU MAY 15 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 236 PM CDT THU MAY 15 2014 THE MAIN FORECASTING CHALLENGES IN THE SHORT TERM ARE PRECIPITATION CHANCES OVERNIGHT TONIGHT FOR NORTHWEST NEBRASKA AND THE ADJACENT SANDHILLS...AND THE POTENTIAL OF FROST FOR NORTH CENTRAL NEBRASKA. FOR TONIGHT...NORTHWEST FLOW ALOFT WILL USHER AN UPPER LEVEL DISTURBANCE ACROSS THE WESTERN DAKOTAS AND INTO WESTERN NEBRASKA OVERNIGHT. MID LEVEL WARM AIR ADVECTION WILL INCREASE ACROSS WESTERN NEBRASKA AND SPREAD EAST OVERNIGHT...LEADING TO THE GENERAL INCREASE IN CLOUDS AND THE POSSIBILITY OF PRECIPITATION. THE CONSENSUS OF THE SHORT TERM RUNS GENERALLY HOLD OFF ANY ACCUMULATING QPF UNTIL AFTER 09Z FOR MOST LOCATIONS AS THE BEST LIFT CONTINUES TO BE DELAYED SLIGHTLY. THE PREVIOUS FORECAST HAD A GOOD HANDLE ON THE LOCATION AND TIMING OF THE QPF...THUS ONLY MINOR ADJUSTMENTS WERE IMPLEMENTED...WITH MAINLY A SLIGHT INCREASE IN POP COVERAGE/PERCENTAGE AND THE SLIGHT DELAY IN TIMING. SLIGHT CHANCE POPS WILL BE RETAINED THROUGH MUCH THE DAY ON FRIDAY FOR A GOOD PORTION OF WEST CENTRAL NEBRASKA. THE MODELS INDICATE CONTINUED LIFT IN THE FORM OF MID LEVEL FRONTOGENETICAL FORCING AS WARM AIR INVADES FROM THE WEST AND COOLER AIR IS PULLED AROUND THE SOUTHEASTWARD ADVANCING DISTURBANCE. THE NAM...GFS...AND EC ALL GENERATE DIFFERING DEGREES OF POPS WITH LOCATIONAL DIFFERENCES...THUS JUST THE BROAD BRUSH APPROACH OF SLIGHT CHANCES ATTM. IN TERMS OF TEMPERATURES OVERNIGHT TONIGHT...SUFFICIENT MID AND HIGH LEVEL CLOUDS WILL HAMPER RADIATIONAL COOLING ACROSS MUCH OF THE CWA. HOWEVER THESE CLOUDS ARE NOT EXPECTED TO ARRIVE ACROSS OUR NORTH CENTRAL NEBRASKA ZONES UNTIL 12Z OR LATER FRIDAY MORNING. WITH LIGHT WIND...CLEAR SKIES AND COOL ANTECEDENT AIRMASS IN PLACE...AREAS TO WIDESPREAD FROST IS ANTICIPATED ONCE AGAIN ACROSS NORTH CENTRAL NEBRASKA. WILL HOIST ANOTHER FROST ADVISORY FOR THIS AREA LASTING FROM 08-13Z FRIDAY. THE FROST ADVISORY WILL COVER ALL OF HOLT...BOYD...WHEELER AND GARFIELD COUNTIES. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 236 PM CDT THU MAY 15 2014 LOW LEVEL FLOW RETURNS TO THE SOUTH FRIDAY NIGHT AND SETS UP A MOISTURE TRAJECTORY FROM THE SOUTHERN U.S. IT WILL ALSO BRING MARGINALLY UNSTABLE AIR TO WESTERN AND SOUTHWEST NEBRASKA SATURDAY AFTERNOON. MOISTURE WILL INCREASE WITH PRECIPITABLE WATER VALUES APPROACHING AN INCH. WITH 775MB BASED LIFTED INDICES OF 0C OR BELOW...SOME THUNDER CAN PROBABLY BE EXPECTED AS WELL. HOWEVER...AT 500J/KG...THE SURFACE-BASED CONVECTIVE POTENTIAL ENERGY IS PROBABLY NOT HIGH ENOUGH TO OVERCOME 50-60KT OF 0-6KM BULK SHEAR SO SEVERE WEATHER IS NOT EXPECTED. THERE COULD BE SOME DECENT RAINFALL THOUGH. A CROSS SECTION ACROSS CENTRAL AND SOUTHWEST NEBRASKA SHOWS ISENTROPIC UPGLIDE WITH 20-25KT UP THE SLOPE IN THE 302-307K LAYER AND FRONTOGENETIC ENHANCEMENT. THE AGEOSTROPHIC VERTICAL CIRCULATION SHOWS SIGNIFICANT LIFT INTO A LAYER OF FOLDED THETA-E. SOME DIFFERENCE EXISTS AMONG THE MODELS WITH THE GFS40 SHOWING THE THETA-E GRADIENT FARTHER TO THE SOUTHWEST THAN DOES THE NAM12...SO THERE IS ENOUGH UNCERTAINTY TO KEEP THE PROBABILITY FAIRLY LOW. AS THE SOUTH FLOW CONTINUES SATURDAY NIGHT AND SUNDAY...THE CONVECTIVE POTENTIAL INCREASES TO 2500J/KG WITH 50KT OF 0-6KM SHEAR IN THE PANHANDLE AND DROPS OFF SHARPLY EASTWARD INTO THE WESTERN SANDHILLS WHERE THE LOW LEVEL FORCING IS WEAK TO NON-EXISTENT. HOWEVER...THE WARM UPPER RIDGE BUILDING OVER THE PLAINS WILL PROBABLY AID IN CAPPING THE CONVECTION. AS A RESULT...THE PROBABILITY OF PRECIPITATION IS LOW. AS THE UPPER RIDGE MOVES TO THE EAST AND A TROUGH DIGS IN THE WEST EARLY NEXT WEEK...A PATTERN SHIFT GETS UNDERWAY WHICH COULD USHER IN AN ACTIVE PERIOD ON THE PLAINS. SOUTHWEST FLOW ALOFT (PARALLEL TO THE SURFACE BOUNDARY) WILL KEEP A STATIONARY FRONT/BOUNDARY STALLED ALONG THE NEBRASKA-KANSAS BORDER. WITH THAT TYPE OF PATTERN...THERE SHOULD BE GOOD UPGLIDE ACROSS THE FRONT. THEREFORE...A MENTION OF THUNDERSTORMS WOULD BE APPROPRIATE THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1233 PM CDT THU MAY 15 2014 NORTHWESTERLY FLOW ALOFT WILL USHER AN UPPER LEVEL DISTURBANCE ACROSS WESTERN NEBRASKA OVERNIGHT...INCREASING CLOUDS AND BRINGING THE OPPORTUNITY FOR PRECIPITATION FOR BOTH THE KLBF AND KVTN TERMINALS. ENOUGH DRY AIR IN THE LOWER LEVELS SHOULD HELP KEEP KLBF FROM DROPPING TO MVFR...BUT AT KVTN MODEL GUIDANCE IS SUGGESTING CEILINGS AOB 3000FT SHORTLY AFTER 09Z FRIDAY. OTHERWISE THE GUSTY NORTHWEST WINDS WILL WEAKEN OVERNIGHT AS THE ATMOSPHERE DECOUPLES...LIGHT AND VARIABLE WIND CAN BE EXPECTED FOR BOTH TERMINALS OVERNIGHT TONIGHT AND FRIDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 8 AM CDT FRIDAY FOR NEZ007-010-028- 029. && SHORT TERM...JACOBS LONG TERM...SPRINGER AVIATION...JACOBS
Hazardous weather outlook, May 15, 10:25 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1025 AM CDT THU MAY 15 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-161530- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1025 AM CDT THU MAY 15 2014 /925 AM MDT THU MAY 15 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. FROST IS ONCE AGAIN POSSIBLE TONIGHT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA...OR EAST OF HIGHWAY 183 FROM TAYLOR TO BASSETT. TENDER VEGETATION SHOULD BE PROTECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AS WELL AS SATURDAY THROUGH WEDNESDAY. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JACOBS
Nearby
Frost Advisories in Nebraska, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.